Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Severe cough with a bad cold, taken antibiotics to clear cold, causing clouded feeling in ear. Is it normal?

I had a series of violent coughing spells when I had fallen ill due to a bad cold . I went to the doctor and got medicine that cleared up and your infection that I got from the cold. But now my ear is not completely back to 100% as far as hearing it still feels somewhat clouded. Candace Hill on it s own or should I seek professional help?
Asked On : Thu, 21 Mar 2013
Answers:  2 Views:  28
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
ENT Specialist 's  Response

Thanks for writing to H.C.M. for your query.

I have gone through your query regarding your severe cough and bad cold and lateron you developed cloudy feeling in your ear.

Considering your complaints in all aspects it appears as you are suffering from ACUTE UPPER RESPIRATORY TRACT INFECTION WITH ACUTE OTITIS MEDIA. Your initial bad cold is due to involvement of nose and sinuses and this had given rise to post nasal drip to cause throat infection. Infection from throat has reached to ear by Eustachian tube and giving you claudy feeling in ear.

For the treatment point of view you should take- Antibiotic, anti inflammatory, decongestant and mucolytic and lastly steam inhalation. You should avoid cold drinks and other cool and freez edibles.

I hope your query is well explained.

Answered: Fri, 22 Mar 2013
I find this answer helpful
Emergency Medicine Specialist Dr. R.A. Singh's  Response
Hi Jayshaft,
Thanks for writing your query.

It is a common finding of blocked ear after a common cold or cough as the nose and ear are connected by Eustachian tube, which can get inflammed during upper respiratory tract infection.

You should get yourself examined by an ENT specialist.
You should not put any medicine in your ears, unnless prescribed by your ENT specialist.

You can take antihistaminic like cetrizine 10 mg once a day along with decongestant like phenylepherine for relief from symptoms.

I hope this is helpful to you.
Answered: Fri, 22 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor